Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 307, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 7:17 PM EDT for Berrien County, Tift County, Worth County, Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 19, 2015, 8:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 81 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:30 PM EDT | TSTM WND DMG | 4 Ene Poulan, GA | TREE DOWN NEAR WHIDDON MILL RD. |
| Jul 19, 7:40 PM EDT | TSTM WND DMG | Hillsdale, GA | TREE DOWN ON RAY TAYLOR ROAD |
| Jul 19, 7:40 PM EDT | TSTM WND DMG | Ty Ty, GA | TREE DOWN NEAR TY TY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS52 KTAE 192317
SVRTAE
GAC019-277-321-200015-
/O.NEW.KTAE.SV.W.0307.150719T2317Z-150720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 815 PM EDT
* AT 717 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR POULAN...OR NEAR SYLVESTER...AND
MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...SYLVESTER...ENIGMA...OMEGA...POULAN...TY TY...ALAPAHA...
UNIONVILLE...PHILLIPSBURG...TERRELL...SUMNER...ISABELLA...
CRESTWOOD...SYLVESTER AIRPORT...TICKNOR...LIVINGSTON...TEMPY...
GLORY...ANDERSON CITY AND POWELLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3126 8304 3130 8343 3135 8344 3133 8351
3132 8372 3133 8399 3156 8398 3164 8400
3165 8380 3162 8379 3162 8371 3157 8366
3160 8365 3159 8350 3157 8350 3155 8342
3148 8338 3147 8315 3140 8314 3133 8306
TIME...MOT...LOC 2317Z 273DEG 13KT 3156 8376
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUL 19 2015
.Near Term [Through Tonight]...
Although there is some weakening in the upper level ridge, the CWA
still remains on the eastern side of this upper level ridge through
the near term. The hot temperatures continue and this combined with
the high dewpoints have allowed for heat index values in excess of
110 this afternoon. Will continue the heat advisory into this
evening and folks outside need to exercise caution and follow heat
safety rules.
Besides the heat, SB CAPE values range from 3000-4000 J/KG across
the CWA and thus there is plenty of instability in place to allow
for severe storms this afternoon. The main threat will be damaging
wind. Overall the hi-res models persist the thunderstorms over the
land into tonight, but diminish them for the second half of tonight.
There are a few exceptions though with one hi-res model and the NAM
showing an active pattern for the second half of the night. Have
gone with consensus though and am closer to the ECAM in the PoP
trend for tonight - inland storms initially diminishing with
activity increasing along the coast and marine areas by sunrise.
.Short Term [Monday Through Tuesday Night]...
A stretch of unsettled weather is likely to begin during the short
term period with our region located in a weakness between a ridge
to the west and east. As deep layer moisture increases on Tuesday,
expect good coverage of showers and storms. Model guidance is a
bit split on how much coverage, but there is reasonable agreement
that it should be a little drier to the north. As a result, have
the highest PoP values across North Florida through the short term
period. With more widespread convection expected, should finally
see a break in the heat with temperatures returning to the lower
90s during the afternoon.
.Long Term [Wednesday Through Sunday]...
A surface trough will develop into a weak area of low pressure over
the eastern portions of our CWA on Wednesday and remain there
throughout the week. A frontal boundary will stall just north of
our CWA causing higher chances for rain this coming week. On
Saturday, the front is expected to dip south toward the Gulf coast
keeping the highest PoPs to Northern FL. With an abundance of low
level moisture, PoPs are kept on the higher side of 45-65% with
the greatest chance for showers and thunderstorms in the
afternoon. With a higher chance for convection, highs will be in
the low 90s and lows in the mid 70s.
&&
.Aviation...
[Through 18Z Monday] Thunderstorms will fill in across the area this
afternoon, with gusty winds and lower vsbys expected when storms are
directly impacting the terminals. After storms dissipate in the
evening, some patchy fog development will be possible near DHN, ABY,
and VLD in the late night-early morning hours which should dissipate
shortly after sunrise.
&&
.Marine...
Light southwesterly winds will increase to moderate levels on
Tuesday and continue through the week as a period of unsettled
conditions develop over the marine area.
&&
.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the summer.
&&
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 91 76 91 77 / 40 70 30 70 30
Panama City 78 87 78 88 81 / 30 60 30 70 30
Dothan 75 94 75 95 75 / 30 50 30 60 30
Albany 76 94 76 93 74 / 30 50 30 50 20
Valdosta 75 91 75 92 75 / 40 70 30 70 30
Cross City 76 90 76 90 77 / 40 50 30 70 30
Apalachicola 78 86 79 86 80 / 30 60 30 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...JLF
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jul 19, 4:48 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG MALONE 30.96N 85.16W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 4:50 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG MARIANNA 30.77N 85.24W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 4:51 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG DELLWOOD 30.82N 85.05W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 5:24 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG KINARD 30.27N 85.24W
07/19/2015 CALHOUN FL 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE CENTRAL AND WESTERN
PORTIONS OF CALHOUN COUNTY.
&&
GODSEYLocal storm report, Jul 19, 5:26 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 ESE MAYO JUNCTION 30.05N 83.17W
07/19/2015 LAFAYETTE FL 911 CALL CENTER
POWERLINE DOWN ON DEES COURT.
&&
EWESTONLocal storm report, Jul 19, 5:30 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 NE NEWTON 31.37N 85.56W
07/19/2015 DALE AL 911 CALL CENTER
TREE DOWN ON US HIGHWAY 231.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:48 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 17 hr |
| Jul 19, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 65 min |
| Jul 19, 6:45 PM EDT | Severe Thunderstorm Warning | TAE | Turner, Worth | 60 min |
| Jul 19, 7:08 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.